... insurance company. I have Celiac (get severe health issues from gluten) and I know name brand effexor was gluten free. Ive been really sick since the switch but Im not positive that's the reason for my illness. The generic capsules look EXACLTY like the name brand ones. I read its illegal for generic to look the same. My pharmacist thinks it must be the exact same medication being sold as both name brand and generic. I need to make certain because the incipient ingredients in generics can vary which means they might contain gluten. However I would have to pay over $250 a month out of pocket for name brand now that the generic is available. Any input regarding the capsules being identical? Thank you! I feel so sick its hard to do the necessary research!
According to the pill identifier, generic Effexor (venlafaxine) looks quite different from the brand Effexors. Without knowing pill identifying markings and dosage, it is hard to look up inactive ingredients such as gluten. But my hunch is if the new pills look like the old, brand name ones, you probably have brand rather than generic and the pharmacy just put the generic name on script.
I found the generic were not the same because my body told me so. The pharmacist said they were identical, but I knew myself how I felt, and I asked to be prescribed the named Effexor only. Doctors and pharmacists will tell you they are the same. My doctor said little difference in the price, but doctors will always prescribe cheaper drugs where possible to save on their own budgets.
I can see your problem with the gluten. If the brand name Effexor worked for you it is a shame it costs so much. I live in the UK is different where you live. I can understand your reluctance to pay out so much money for the brand Effexor.
I personally from experience find generic and brand different because I felt different on them.
I'm not Celiac, but I am allergic and extremely sensitive to gluten (although I think it might just be wheat).
Anyways, I am 100% sure that certain Apotex medications are NOT gluten-free. The way they word their 'we don't add any gluten, but are blissfully unaware of the gluten content of our raw materials' should have been a tip-off to me.
But yeah, if you are suddenly sick after switching to Apotex brand medication, I would say it's almost certainly that.
I have been Gluten Free for 33 years now, and I'm interested in the reactions that Coeliac ( Celiac in US) individuals have to medications. There is no gluten in the medication, according to the information provided for professionals. Another guideline, but not an absolute rule, is that CAPSULE medication doesn't require gluten as a binding agent (unlike tablets), so it's unlikely to include gluten. It's entirely possible that gluten isn't the culprit, but the drug itself. There is a definite pattern forming amongst Coeliac patients who take SSRI or SSNRI medication. I personally had a bad time on Prozac, and I've heard several anecdotes and encountered a few Drugs.Com users with Coeliac disease who find negative side effects in this family of drugs. DON'T STOP TAKING THE MEDICATION.
Joint pain, sleeplessness, benign tremor (shakes), indigestion and exacerbated anxiety problems are some of the effects that seem to be worse for Coeliacs. Talk to your doctor about your concerns; in my case he changed the SSRI for a Tricyclic, but different folks have different needs.
I am still collecting data on the Coeliac / celiac and the SSRI reactions. I have some natural supplements that may help a patient deal with these side effects. I have also created certain natural formulas intended to complement conventional treatment. Since this is conversational, please let me know if you have any further information or questions. I can suggest some natural medicines, for various conditions, that are gluten free. Always happy to help a fellow Coeliac. Good Luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 May 2011 • 1 answer
Posted 8 Dec 2012 • 1 answer
Posted 23 Apr 2013 • 1 answer
Posted 8 Dec 2014 • 2 answers
Posted 7 Sep 2016 • 0 answers